Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 13, 2004, 3:19 PM CDT for Winnebago County, Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2004, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 13, 2004, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 61 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 4:00 PM CDT | HAIL 0.75 | 1 Se Oshkosh, WI | 175 AND BLACKWOLF. |
| Jul 13, 4:00 PM CDT | HAIL 0.75 | 3 S Oshkosh, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 132019 SVRGRB WIC139-132100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CDT TUE JUL 13 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN WISCONSIN * UNTIL 400 PM CDT * AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS LOCATED NEAR ZITTAU. THAT PLACES IT 17 MILES SOUTHEAST OF WAUPACA. IT WAS MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINCHESTER IN WINNEBAGO COUNTY AROUND 325 PM... ALLENVILLE AROUND 335 PM... LARSEN AROUND 335 PM... WINNEBAGO AROUND 345 PM CDT... IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4424 8887 4411 8886 4395 8852 4421 8842 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:30 AM CDT, 10 hours 49 minutes earlier.
Area forecast discussion, Jul 13, 4:30 AM CDT, 10 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT TUE JUL 13 2004 .SHORT TERM...THE BIGGEST CHALLENGE TO TODAY/S FORECAST IS FIGURING OUT THE SEVERE THUNDERSTORM POTENTIAL. STRONG UPPER SYSTEM WILL COME THROUGH THIS AFTERNOON AND EVENING AND PROVIDE GOOD UPPER SUPPORT. THE QUESTION IS HOW MUCH INSTABILITY WE WILL HAVE FROM SURFACE HEATING. TWO MAIN AREAS OF THUNDERSTORMS AT 330 AM. ONE WAS IN DULUTH AREA AND ANOTHER OVER EASTERN IOWA. MODELS HINT THAT IN BETWEEN THERE MAY BE SOME SUNSHINE AND DOWNWARD MOTION UNTIL EARLY AFTERNOON...ESPECIALLY IN THE SOUTHEAST THIRD OF THE FORECAST AREA. SPC HAS SOUTHEAST CORNER IN MODERATE RISK OF SEVERE THUNDERSTORMS AND WE AGREE WITH THAT ASSUMING WE GET SOME SURFACE HEATING TODAY. AFTER THIS SYSTEM GOES THROUGH SOMEWHAT COOLER AND DRIER AIR RETURNS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. UPPER RIDGE ACROSS WESTERN NORTH AMERICA WILL LEAVE THE AREA IN A NORTHWEST FLOW ALOFT INTO NEXT WEEKEND. TIMING OF WEEK DISTUBANCES DROPPING SOUTHEAST OUT OF CANADA WILL BE DIFFICULT AT BEST BASED ON WHICH MODEL YOU CHOOSE. FOR WEDNESDAY NIGHT...HIGH PRESSURE WILL BUILD INTO THE REGION. THIS WILL ALLOW FOR TEMPERATURES TO FALL BELOW NORMAL READINGS FOR THIS TIME OF YEAR. ON THURSDAY...DECIDED TO ADD A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS AS BOTH THE ETA/NGM DEPICT SHORTWAVE DROPPING SOUTHEAST OUT OF CANADA. ANOTHER SHORTWAVE WILL DROP INTO THE REGION AGAIN FRIDAY AND FRIDAY NIGHT...THEREFORE WILL CONTINUE THE CHANCE FOR SHOWERS DURING THIS PERIOD. HIGH PRESSURE WILL THEN BE CENTERED OVER THE REGION ON SATURDAY AND SUNDAY. MODELS DO FORECAST WEAK DISTURBANCES MOVING ACROSS THE REGION...WILL LEAVE SATURDAY AND SUNDAY DRY FOR NOW AS THE LOWER LEVELS OF THE ATMOSPHERE SHOULD BE FAIRLY DRY. WILL FOLLOW CLOSE TO MEXT GUIDANCE READINGS FOR HIGHS...BUT MAY TRIM A FEW DEGREES OFF THE LOWS...ESPECIALLY OVER THE NORTH. NO SIGNIFICANT HEAT IS IN SIGHT FOR THE REGION. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 13, 4:45 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 445 AM CDT TUE JUL 13 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-140945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 445 AM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL WISCONSIN THIS AFTERNOON AND EARLY EVENING. THERE IS A SLIGHT RISK OVER THE REMAINDER OF THE AREA TODAY THROUGH EARLY THIS EVENING. SCATTERED THUNDERSTORMS WILL MOVE ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN THIS MORNING. THERE IS A SLIGHT CHANCE THAT THESE STORMS COULD PRODUCE DAMAGING WINDS OR HAIL. THEN A COLD FRONT AND A STRONG UPPER LEVEL SYSTEM WILL MOVE ACROSS THE ENTIRE AREA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BRING AN EVEN BETTER CHANCE OF SEVERE STORMS...ESPECIALLY IN THE EAST CENTRAL COUNTIES. THESE STORMS COULD PRODUCE DAMAGING WINDS...HAIL AND POSSIBLY TORNADOES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Jul 13, 2:39 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
239 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 N APPLETON 44.29N 88.40W
07/13/2004 0.75 INCH OUTAGAMIE WI TRAINED SPOTTER
&&
DCLocal storm report, Jul 13, 2:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT TUE JUL 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL LAKEWOOD 45.29N 88.51W
07/13/2004 1.75 INCH OCONTO WI PUBLIC
&&
DCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:11 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waushara | 49 min |
| Jul 13, 2:15 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 60 min |
| Jul 13, 2:25 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 65 min |
| Jul 13, 2:44 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 46 min |
| Jul 13, 2:56 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 49 min |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 2:57 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 13, 3:07 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 53 min |
| Jul 13, 3:41 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 49 min |
| Jul 13, 3:47 PM CDT | Special Marine Warning | GRB | 58 min | |
| Jul 13, 3:49 PM CDT | Tornado Warning | GRB | Manitowoc | 41 min |
| Jul 13, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 37 min |
| Jul 13, 4:12 PM CDT | Severe Thunderstorm Warning | GRB | Door | 48 min |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min | |
| Jul 13, 4:25 PM CDT | Special Marine Warning | GRB | 80 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.